New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 12/3/2007 2:12 AM (GMT -7)   
g'day!
 
well, im not sure whats going on.. (what's new right?)
i started tapering my prednisone dosage today down to 40mg from 50mg.  for 5 days then i go down by 10mg again.. every 5 days till done.
 
well, today i have had the shakes like you wouldnt believe.
im shaking now.  i look like i have parkinsons.
i feel all frazzled and sleepy at same time.
 
i did take a new sleeping pill last night for my pred induced insomnia and it left me feeling drowsy and tired all day today.
its an over the counter anti-histamine based sleeping pill.
i cant feel like this all day.  zombie like and totally out of it.
(which isnt mixing well with the opposite feeling that the pred is giving me)
 
so ive got this tired feeling at the same time as wired and shaky from the pred.
 
is it the tapering of the prednisone that is making me feel like this?
does anyone else have this problem?
(can i have some fries with that shake?)
steph - 31 year old female - diagnosed UC in 2000
started as proctitis and now is pancolitis..this year long flare is now severe on left side only to splenic flexure. 
50mg prednisone 1x day with breakfast 5 weeks now.. will taper next week by 10mg every 5 days.
2x 500mg mesalazine 2x morning & night - colifoam enima 1x at night - 1/2 endone every 6 hours for pain
now taking calcium supps for pred side effects - got lots of those!
50mg imuran 1x day 8pm to have a baby - VSL#3 didnt work - Aloe Elite didnt work - Budesonide didnt work
ive lost 40+lbs and my legs look like sticks ... ewww
 
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 12/3/2007 5:05 AM (GMT -7)   
It could be the combination of the anti-histamine and the pred. I can't take certain anti-histamines because it gives me the major jitters. Sort of like I had a pot of coffee! It also makes my heart race. What is the name of this anti-histamine sleeping pill? But, I do know that tapering off pred can also cause jitters.
 @--->--SHERRY--<---@
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-100mgs), Prilosec, Biotin, Forvia, Pro-Bio, Colocort**Unable to tolerate Asacol, Rowasa or Canasa** 
~Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)~
~Secondary Reynauds Syndrome - '04 - Norvasc~
~Fibromyalgia - '06~
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
 
 
 
 

 
 


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 12/3/2007 6:01 AM (GMT -7)   
Pred definitely gave me the shakes while I was tapering. The sleeping pill might be the culprit too. I can't take anything like that...it gives me the shakes inside and out. The only thing that usually helps me if having a sugary type soda like Sprite.
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


Rio in Maryland
Veteran Member


Date Joined Nov 2007
Total Posts : 891
   Posted 12/3/2007 6:04 AM (GMT -7)   
When I was tapering off pred I had the shakes too - only in my hands, and felt lethargic during the day.(I had some fries with the shake but they didn't go down too well...they brought on some unintended shakes elsewhere!)
Rio, 31 yr old male - diagnosed with UC in 07/2006.
 
Alternative therapies for several months (SCD, ayurvedic treatment, VSL#3): didn't work and became anaemic. Canasa, 2 daily: remission for a month then flared-up.
07/07-11/07: 4800mg Asacol (6 x 400mg, twice a day) & Aloe Elite.
Completed first (6 week) tapered course of Pred in 10/07, flaring up since coming off it.
Currently on: 12 x 750mg Colazal, Cortifoam once a day, Nature's Way Probiotic twice a day. 
Diet: Cut out caffeine and alcohol after diagnosis.  Been vegetarian for many years.  Low dairy, low carb, and avoiding foods that are processed, fried, spicy, acid forming, fungal, contain yeast (i.e. I don't have a life, but desperate times call for desperate measures!).


UCreallySUCKS
Regular Member


Date Joined May 2006
Total Posts : 260
   Posted 12/3/2007 2:03 PM (GMT -7)   
Prednisone always gives me the shakes...or makes what I already had worse.  Don't know why I still shake, even being off prednisone.  Does it now during any fine motor skills...forget the name of that condition, need to see a neurologist about it.  I think Heather had mentioned to me a while back what the name of the condition was, it's in a previous thread somewhere.

---Nathan---  31 yr old male
Diagnosed May 2006 w/severe UC (pancolitis)
Currently in mild flare
2 400mg Asacol 4X day 2 Lialda/day (we'll see how that goes)
5mg Prednisone done for now :)
1 multivitamin/day
2 grams calcium/day
75mg Imuran/day
100mg Tramadol/day for abdominal pain (as needed)
1 Fioricet ever 4 hrs as needed for severe migraines


chicagoatc
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 12/3/2007 2:48 PM (GMT -7)   

  I get the shakes on Prednisone even when I'm not tapering.  I take it first thing in the morning and I can almost count on it getting the most severe around 2pm-6pm.  I shake all day but then it gets really bad.  I don't know how to stop that but sometimes I get a twitch in my face also.  I'm almost sure that's the Prednisone.  Weird. 

Becky


29 years old; diagnosed since 1997 (but I've had it forever)
 
Current meds:
-I was awaiting a Humira study.  Now, ironically, they say I'm "too well" for the study now! :(
-Prednisone starting at 40 mg.  I'm at 20 now.
-Asacol 12/day
-Failed Remicade (8/06-8/07)
-Calcium (for my steroid-affected bones)
-Prenatal vitamins (for the extra stuff, not for pregnancy)
-B vitamin complex
-Miralax (because surprisingly I need it sometimes)


kb5
Veteran Member


Date Joined Jan 2007
Total Posts : 1015
   Posted 12/3/2007 2:57 PM (GMT -7)   
I get the shakes on pred as well. I usually take it as i need pottassium or something so i have a big glass of OJ. I usually feel better after that.
Kelly, 29

Left sided UC diagnosed 1/98 age 19, Pan colitis diagnosed 1/07
Currently on 4x3 Asacol, Rowasa every other night, 15 mg pred. until immuran kicks in...
75mg Imuran starting 8/23/07---bumped to 100mg 10/8/07--bumped to 125 11/14/07
Prontonix once daily for acid reflux, zofran twice daily for nausea


kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 12/3/2007 4:56 PM (GMT -7)   
cool, good to know that im not the only one!  i think it is probably both the combination of sleeping pill and pred at the moment.

yesterday i was on the phone and my hand was shaking so bad i looked like i had parkinsons or something.


steph - 31 year old female - diagnosed UC in 2000
started as proctitis and now is pancolitis..this year long flare is now severe on left side only to splenic flexure. 
50mg prednisone 1x day with breakfast 5 weeks now.. will taper next week by 10mg every 5 days.
2x 500mg mesalazine 2x morning & night - colifoam enima 1x at night - 1/2 endone every 6 hours for pain
now taking calcium supps for pred side effects - got lots of those!
50mg imuran 1x day 8pm to have a baby - VSL#3 didnt work - Aloe Elite didnt work - Budesonide didnt work
ive lost 40+lbs and my legs look like sticks ... ewww
 
 

Post Edited (kazygirl) : 12/3/2007 4:59:15 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 9:05 AM (GMT -7)
There are a total of 2,905,729 posts in 318,886 threads.
View Active Threads


Who's Online
This forum has 158239 registered members. Please welcome our newest member, steggun.
284 Guest(s), 8 Registered Member(s) are currently online.  Details
DBwithUC, George_, Michelejc, Water Jaguar, astroman, Traci, Szabo246, Annie889